Alert archive / Montana / Winter Storm Warnings in 2016
Winter Storm Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Apr 15, 2016, 6:57 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2016, 6:57 AM MDT (12:57 UTC)
- Expired
- Apr 15, 2016, 6:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
954 WWUS45 KTFX 151257 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 657 AM MDT FRI APR 15 2016 ...LATE SPRING STORM BRINGING SNOW TO PARTS OF CENTRAL AND SOUTHWEST MONTANA... .SNOW WILL CONTINUE FROM WEST TO EAST THROUGH THIS AFTERNOON. THE SNOW MAY COME DOWN MODERATE TO HEAVY AT TIMES...ESPECIALLY THIS MORNING. WHILE SEVERAL INCHES OF SNOW WILL ACCUMULATE IN SPOTS...ESPECIALLY OVER MOUNTAIN PASSES... THE RECENT WARM TEMPERATURES SHOULD LIMIT ACCUMULATIONS ON ROAD SURFACES. MTZ012-013-049>051-054-151800- /O.UPG.KTFX.WW.Y.0018.000000T0000Z-160415T2100Z/ /O.NEW.KTFX.WS.W.0002.160415T1257Z-160415T1800Z/ CASCADE-CHOUTEAU-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FAIRFIELD... STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS 657 AM MDT FRI APR 15 2016 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE... WHITE SULPHUR SPRINGS. * TEMPERATURES...IN THE MID 30S. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES. * TIMING...SNOW WILL CONTINUE THIS MORNING... WITH PERIODS OF MODERATE TO HEAVY SNOWFALL POSSIBLE THROUGH EARLY AFTERNOON. THE SNOW WILL DIMINISH LATE THIS AFTERNOON. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...CAUSING AREAS OF VISIBILITIES LESS THAN ONE-HALF MILE AT TIMES. * IMPACTS...THE HEAVIEST SNOWFALL FOR MOST AREAS WILL OCCUR DURING THE MORNING COMMUTE. ROADS WILL BECOME SLICK AND SNOW PACKED. THIS WET AND HEAVY SNOWFALL WILL CAUSE STRESS TO YOUNG LIVESTOCK AND MAY CREATE POWER OUTAGES. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. * CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009-010-044>046-048-151800- /O.CON.KTFX.WW.Y.0018.000000T0000Z-160415T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU 657 AM MDT FRI APR 15 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * LOCATIONS...CHOTEAU...CHESTER...CONRAD...SHELBY...BROWNING... MARIAS PASS...LOGAN PASS...CUT BANK. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 3 INCHES. * TIMING...SNOW WILL CONTINUE THROUGH THIS MORNING... WITH PERIODS OF MODERATE TO HEAVY SNOWFALL POSSIBLE AT TIMES. THE SNOW WILL DIMINISH BY EARLY THIS AFTERNOON FROM WEST TO EAST. * IMPACTS...THE HEAVIEST SNOWFALL FOR MOST AREAS WILL OCCUR DURING THE MORNING COMMUTE. THIS WET AND HEAVY SNOWFALL WILL CAUSE STRESS TO YOUNG LIVESTOCK AND MAY CREATE POWER OUTAGES. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. VISIBILITIES MAY BE REDUCED TO LESS THAN 1 MILE AT TIMES. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. * CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511. && $$ MTZ014-052-053-151800- /O.CON.KTFX.WW.Y.0018.000000T0000Z-160415T2100Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND 657 AM MDT FRI APR 15 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * LOCATIONS...BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...FLESHER PASS...HELENA... LINCOLN... MACDONALD PASS...ROGERS PASS. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. * TIMING...SNOW WILL CONTINUE... WITH PERIODS OF MODERATE TO HEAVY SNOWFALL POSSIBLE THROUGH EARLY AFTERNOON. THE SNOW WILL DIMINISH LATE THIS AFTERNOON. * IMPACTS...THE HEAVIEST SNOWFALL FOR MOST AREAS WILL OCCUR DURING THE MORNING COMMUTE. THIS WET AND HEAVY SNOWFALL WILL CAUSE STRESS TO YOUNG LIVESTOCK AND MAY CREATE POWER OUTAGES. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. VISIBILITIES MAY BE REDUCED TO LESS THAN 1 MILE AT TIMES. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. * CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511. && $$
2 follow-up statements
445 WWUS45 KTFX 151744 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1144 AM MDT FRI APR 15 2016 MTZ009-010-044>046-048-151845- /O.EXP.KTFX.WW.Y.0018.000000T0000Z-160415T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU 1144 AM MDT FRI APR 15 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY... SNOW WILL CONTINUE TO DIMINISH IN INTENSITY EARLY THIS AFTERNOON AND END FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ MTZ012-013-049>051-054-160000- /O.EXT.KTFX.WS.W.0002.000000T0000Z-160416T0000Z/ CASCADE-CHOUTEAU-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FAIRFIELD... STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS 1144 AM MDT FRI APR 15 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATIONS...FAIRFIELD...WHITE SULPHUR SPRINGS...STANFORD...BIG SANDY...FORT BENTON...GREAT FALLS...KINGS HILL PASS... LEWISTOWN... LEWISTOWN DIVIDE. * TEMPERATURES...IN THE MID 30S. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES. STORM TOTAL SNOW ACCUMULATION 3 TO 6 INCHES BELOW 4500 FEET AND 6 TO 12 INCHES ABOVE 4500 FEET * TIMING...PERIODS OF MODERATE TO HEAVY WET SNOWFALL EARLY THIS AFTERNOON WILL BEGIN TO DIMINISH LATE THIS AFTERNOON BEFORE SNOW ENDS EARLY THIS EVENING. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...AS SNOW INTENSITY DIMINISHES THIS AFTERNOON ROAD CONDITIONS WILL GRADUALLY IMPROVE AT ELEVATIONS BELOW 4500 FEET. ROADWAYS ABOVE 4500 FEET WILL LIKELY REMAIN SLICK AND SNOW PACKED. THIS WET AND HEAVY SNOWFALL WILL CAUSE STRESS TO YOUNG LIVESTOCK AS WELL AS POSSIBLE POWER OUTAGES. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. * CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-052-053-160000- /O.EXT.KTFX.WW.Y.0018.000000T0000Z-160416T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND 1144 AM MDT FRI APR 15 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATIONS...BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...FLESHER PASS...HELENA... LINCOLN... MACDONALD PASS...ROGERS PASS. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES. * TIMING...PERIODS OF MODERATE TO HEAVY WET SNOWFALL ARE POSSIBLE THROUGH EARLY AFTERNOON. THE SNOW WILL DIMINISH LATE THIS AFTERNOON AND END BY THIS EVENING. * IMPACTS...ROADWAYS WILL REMAIN SLUSH-COVERED AND SLICK, PARTICULARLY OVER MOUNTAIN PASSES. THIS WET AND HEAVY SNOWFALL WILL CAUSE STRESS TO YOUNG LIVESTOCK AND MAY CREATE POWER OUTAGES. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. * CANL PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THE DEGREE OF STRESS ON YOUNG LIVESTOCK PLEASE VISIT OUR WEB PAGE AND CLICK ON THE ITEMS OF INTEREST LINK ON THE LEFT THEN SELECT CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511. && $$
916 WWUS45 KTFX 152342 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 542 PM MDT FRI APR 15 2016 MTZ012-013-049>051-054-160045- /O.EXP.KTFX.WS.W.0002.000000T0000Z-160416T0000Z/ CASCADE-CHOUTEAU-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FAIRFIELD... STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS 542 PM MDT FRI APR 15 2016 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE SPRING STORM SYSTEM THAT BROUGHT HEAVY WET SNOW TO THE REGION CONTINUES TO WEAKEN AND DRIFT EAST THIS EVENING. SNOW HAS DIMINISHED IN INTENSITY AND WILL END FROM WEST TO EAST THIS EVENING WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS EXPECTED. $$ MTZ014-052-053-160045- /O.EXP.KTFX.WW.Y.0018.000000T0000Z-160416T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND 542 PM MDT FRI APR 15 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE SPRING STORM SYSTEM THAT BROUGHT WET SNOW TO THE REGION CONTINUES TO WEAKEN AND DRIFT EAST THIS EVENING. SNOW HAS DIMINISHED IN INTENSITY AND WILL END FROM WEST TO EAST THIS EVENING WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 15, 5:45 AM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 15, 5:45 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 AM MDT FRI APR 15 2016 UPDATED AVIATION SECTION ...LATE-SPRING STORM UNDERWAY WITH BENEFICIAL MOISTURE AND ACCUMULATING SNOW FOR SOME... .DISCUSSION... FRIDAY THROUGH FRIDAY NIGHT...THE WELL-ADVERTISED LATE-SPRING STORM SYSTEM IS UNDERWAY ACROSS THE REGION AT THIS TIME. AT THE SFC...AN AREA OF LOW PRESSURE IS MOVING OFF TO THE EAST INTO THE DAKOTAS WHILE AT THE SAME TIME...A DEFORMATION BAND EXTENDS BACK TO THE WEST INTO CENTRAL MONTANA. THE MAIN UPPER LEVEL LOW IS RIGHT OVER CENTRAL MONTANA AND IS HELPING TO WRAP PLENTY OF MOISTURE AROUND ITSELF AND INTO OUR LOCAL AREA...ESPECIALLY NORTH-CENTRAL MONTANA. THE STEADIEST AND HEAVIEST PRECIPITATION IS EXPECTED ALONG AND NORTH OF A HELENA TO LEWISTOWN LINE WITH LESSER AMOUNTS TO THE SOUTH. THE PRECIPITATION WILL BE ENHANCED BY AN UPSLOPE NE/E WIND FROM THE ROCKY MTN FRONT DOWN THROUGH THE CENTRAL MOUNTAINS. SFC OBS AND WEBCAMS SHOW THE RAIN HAS ALREADY CHANGED TO SNOW FROM CUT BANK TO GREAT FALLS AND THIS CHANGEOVER WILL CONTINUE TO PROGRESS EAST THROUGH THE DAY. THERE IS PLENTY OF MOISTURE AND LIFT THROUGH THE SNOW-GROWTH REGION AND THIS SHOULD PROMOTE MODERATE TO OCCASIONALLY HEAVY SNOWFALL RATES AT TIMES THROUGH THIS MORNING. HOWEVER...MILD ANTECEDENT CONDITIONS AND WARMER ROAD/GROUND TEMPS SHOULD LIMIT SNOWFALL ACCUMULATIONS TO SOME EXTENT...ESPECIALLY AT LOWER ELEVATIONS. THIS MAKES THE SNOWFALL/IMPACT FORECAST DIFFICULT. FOR THE LOWER ELEVATIONS...SEVERAL INCHES MAY FALL...BUT MOST OF THE ACCUMULATION SHOULD BE CONFINED TO GRASSY AND ELEVATED SURFACES WITH MAINLY JUST SLUSHY ROADWAY CONDITIONS...ALTHOUGH BRIDGES/OVERPASSES MAY BECOME A BIT MORE SLICK. FOR NOW...OPTED TO KEEP THE ADVISORY GOING AS IS. THE SLICKEST ROADS ARE EXPECTED OVER MTN PASSES...BUT EVEN THERE THE RECENT MILD WEATHER SHOULD KEEP TRAVEL IMPACTS AT A MINIMUM. OF NOTE...IT WILL BE BREEZY AT TIMES THROUGH THIS AFTERNOON THANKS TO A TIGHTENING PRESSURE GRADIENT. THIS COMBINED WITH THE FALLING SNOW WILL CAUSE REDUCTIONS IN VISIBILITY AT TIMES SO EXTRA TIME FOR TRAVEL IS ENCOURAGED THIS MORNING. THE RAIN AND SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST LATE THIS AFTERNOON AND THIS EVENING. WITH LINGERING MOISTURE/SNOW COVER COMBINED WITH CLEARING SKIES AND A DECREASING WIND...EXPECT AT LEAST SOME PATCHY FOG TO DEVELOP ACROSS THE AREA OVERNIGHT TONIGHT INTO EARLY SATURDAY MORNING. THANKS TO WPC FOR COORDINATION ON SNOWFALL AMOUNTS. MARTIN SATURDAY THROUGH FRIDAY...THE UPPER LEVEL LOW PRESSURE AREA THAT AFFECTED THE AREA THURSDAY THROUGH FRIDAY NIGHT WILL MOVE INTO THE SOUTHERN ROCKIES/SOUTHERN PLAINS FOR SATURDAY THROUGH TUESDAY. AS A RESULT, THE POSITIVELY HIGH PRESSURE RIDGE OVER THE PACIFIC COAST WILL BUILD INTO MONTANA, WHICH WILL KEEP THE PRECIPITATION ASSOCIATED WITH THIS UPPER LOW WELL SOUTH AND SOUTHEAST OF THE FORECAST AREA. MEDIUM RANGE MODELS THEN DIFFER ON JUST HOW MUCH OF AN IMPACT A DEEPENING UPPER TROUGH OF LOW PRESSURE OFF THE PACIFIC COAST WILL HAVE ON THE AREA WEDNESDAY THROUGH FRIDAY. THE ECMWF KEEPS THE LOW PRESSURE CENTER OF THE TROUGH JUST OFF THE PACIFIC NORTHWEST COAST, WHICH WOULD PUT THE AREA UNDER A MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT AND BRING A GOOD CHANCE OF AT LEAST MOUNTAIN SHOWERS/THUNDERSTORMS. THE GFS DIGS THE TROUGH FARTHER SOUTH AND PUTS THE UPPER LOW CENTER OFF THE CALIFORNIA COAST. AS A RESULT, THE AREA WOULD STAY MORE SO UNDER THE INFLUENCE OF THE RIDGE AND REMAIN MOSTLY DRY. AS A COMPROMISE, HAVE KEPT A MENTION OF SHOWERS/THUNDERSTORMS MAINLY IN THE WESTERN MOUNTAINS AND WILL MONITOR THE SITUATION. REGARDLESS, THE WARMING TREND SHOULD CONTINUE THROUGH THE END OF THE NEXT WORK WEEK. HIGHS IN THE MID 40S TO MID 50S ON SATURDAY SHOULD WARM INTO THE 70S FOR THE MIDDLE AND LATTER PART OF NEXT WEEK, WHILE LOWS GO FROM THE 20S SATURDAY NIGHT TO THE MID 30S TO MID 40S BY THURSDAY NIGHT. COULSTON && .AVIATION... UPDATED 1145Z. A SPRING STORM WILL CONTINUE TO SPREAD THE MOUNTAIN OBSCURING RAIN/SNOW WITH VFR/LIFR CONDITIONS AND GUSTY NORTHERLY WINDS CURRENTLY OVER MOST OF THE FORECAST AREA SOUTH INTO THE KBZN AREA AND EAST TO KLWT THROUGH 15Z. CONDITIONS WILL GRADUALLY IMPROVE FROM NORTHWEST TO SOUTHEAST BETWEEN 17Z AND 03Z AS THE SYSTEM WEAKENS AND MOVES OFF TO THE SOUTHEAST. CLOUDS WILL GRADUALLY BREAK UP BETWEEN 00Z AND 06Z, ALLOWING FOR THE POSSIBILITY OF FOG DEVELOPMENT. LINGERING WESTERLY WINDS MAY BE STRONG ENOUGH TO PREVENT FOG FROM DEVELOPING AT KCTB AND KGTF, BUT POSSIBLY DENSE FOG COULD DEVELOP ELSEWHERE. WILL NEED TO MONITOR THIS FOR UPCOMING TAFS. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 39 24 53 29 / 100 20 0 0 CTB 44 26 54 30 / 90 0 0 0 HLN 42 27 55 31 / 70 20 0 0 BZN 42 25 54 27 / 70 30 0 0 WEY 38 20 45 20 / 40 30 0 0 DLN 43 26 54 30 / 60 20 0 0 HVR 46 26 56 27 / 100 20 0 0 LWT 39 25 51 28 / 90 50 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR MTZ009-010- 044>046-048. WINTER WEATHER ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR MTZ012>014-049>054. && WEATHER.GOV/GREATFALLS
In the hours before
Local storm report, Apr 15, 6:22 AM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
622 AM MDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM SNOW 4 NNE THE KNEES 48.08N 111.26W
04/15/2016 M2.0 INCH CHOUTEAU MT TRAINED SPOTTER
TOTAL STORM PRECIPITATION SO FAR 1.25 INCHES OF
WATER...STILL SNOWING.
&&
MMLocal storm report, Apr 15, 6:46 AM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
646 AM MDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM SNOW 4 SSE BYNUM 47.93N 112.29W
04/15/2016 M3.0 INCH TETON MT CO-OP OBSERVER
TOTAL PRECIPITATION SO FAR 0.59 WITH 2 OF SNOW ON THE
GROUND.
&&
MMThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:21 AM MDT | Special Weather Statement | TFX | Cascade | 9 min |
Nearby
Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.